New Mexico, 2014Damaging Wind in New Mexico, June 23, 2014
June 23, 2014 · NWS EPZ · 1 event in 1 county or zone
A hot and dry atmosphere was in place with dew point depressions of over 60 degrees. An isolated thunderstorms was able to develop over the White Sands Missile Range and produce a wind gust to 50 knots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and dry atmosphere was in place with dew point depressions of over 60 degrees. An isolated thunderstorms was able to develop over the White Sands Missile Range and produce a wind gust to 50 knots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 23, 2:20 PM MST, 29 minutes earlier.
Area forecast discussion, Jun 23, 2:20 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MDT MON JUN 23 2014
.SYNOPSIS...
HIGH PRESSURE ALOFT OVER THE SOUTHWESTERN UNITED STATES IS
STARTING TO NOSE EASTWARD SLOWLY INTO NEW MEXICO. MINOR IMPULSES
IN THE WESTERLY FLOW ALOFT IS SETTING OFF SOME ISOLATED SHOWER AND
THUNDERSTORM ACTIVITY MAINLY EAST OF THE CONTINENTAL DIVIDE THIS
EVENING. MOST ACTIVITY WILL RESULT IN LITTLE RAIN WITH STRONG
GUSTY OUTFLOW WINDS WHICH MAY CAUSE LOCAL AREAS OF BLOWING DUST.
WITH MORE MOISTURE IN EASTERN OTERO AND HUDSPETH COUNTIES...SOME
OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND HAIL EAST OF AN
EL PASO RUIDOSO LINE. DAYTIME TEMPERATURES WILL BE ON THE RISE
THIS WEEK WITH THE TRIPLE DIGITS RETURNING TO MOST LOWLAND
LOCATIONS STARTING TUESDAY. BREEZY WESTERLY WINDS WILL RETURN
AFTER MIDWEEK ESPECIALLY ON THURSDAY AND FRIDAY ADDING TO MORE
WARMING AND DRYING...AGGRAVATING FIRE DANGER WHICH IS ALREADY
RUNNING IN THE HIGH TO VERY HIGH RANGE IN MOST AREAS.
&&
.DISCUSSION...
A BACKDOOR COLD FRONT ALONG WITH OUTFLOW FROM AN MCC OVER CENTRAL
TEXAS LAST NIGHT PUSHED SOME SEMI MOIST EASTERLIES INTO THE VERY
EASTERN PORTION OF OUR CWA LAST NIGHT BUT IT STOPPED BASICALLY
EAST OF THE SACRAMENTOS AND IN EASTERN HUDSPETH COUNTY. AT THIS
TIME THE 50 DEG F TD LINE IS RUNNING FROM ABOUT RUIDOSO SOUTH TO
SIERRA BLANCA AND THAT AREA MAY SEE SOME WETTING RAIN AND EVEN
HAIL THIS EVENING. OTHERWISE A MINOR IMPULSE IN THE WESTERLIES IS
MOVING ACROSS CENTRAL AND SOUTHERN NEW MEXICO THIS EVENING
SETTING OFF ISOLATED ACTIVITY MAINLY EAST OF THE CONTINENTAL
DIVIDE. HATS OFF TO THE HIGH RESOLUTION RAPID REFRESH MODEL FOR
NICELY DEPICTING THE START OF THE CONVECTION TODAY OFF THE BACK
RANGE AND DEVELOPING EASTWARD. SOUNDING SHOW VERY DRY LOWER LEVELS
WITH BASICALLY MOISTURE CONFINED TO THE 600 TO 500 MB LEVEL.
TODAY'S ELP 12Z SOUNDINGS PRECIP WATER WAS DOWN TO .75 WATER WITH
AN LI OF -1 AND CAPE AROUND 160 J/KG. AN AREA FROM 15K- 25K MSL
WAS SLIGHT UNSTABLE. THIS SOUNDING AND SUBSEQUENT FCST SOUNDINGS
SHOWED A MARKED INVERTED V SIGNATURE AND SPC SHOWS OUR AREA WITH
AROUND 900-1000 J/KG OF DCAPE WHICH COULD GIVE DOWN BURST WINDS UP
TO 40-45 KTS. THE SURFACE CONVERGENCE TROUGH IS FORECAST N-S JUST
AROUND THE EL PASO AREAS THIS EVENING. SOME SHALLOW LOW LEVEL
EASTERLIES MAY PUSH BACK IN LATE BUT MODELS INDICATE THE
CONVERGENCE LINE SHOULD PUSH TO THE EL PASO HUDSPETH COUNTY LINE
BY TUESDAY EVENING WITH THE LOW LEVEL WESTERLIES IN THE PLANETARY
BOUNDARY LEVEL GAINING MORE MOMENTUM BY MID WEEK.
SHOULD SEE A LITTLE LESS ACTIVITY FOR TUESDAY AND CONVECTION BASICALLY
PUSHED FAR EAST FOR WEDNESDAY PM AS THE SOUTHWESTERN RIDGE ALOFT
STARTS TO MOVE INTO NEW MEXICO RESULTING IN MANY LOW LAND
SOUTHERN LOCATIONS SEEING THE RETURN OF TRIPLE DIGITS STARTING
TUESDAY AND CARRYING ON FOR MOST OF THIS WEEK. A FAIRLY STRONG
UPPER LEVEL TROUGH IN THE FAST WESTERLIES WILL MOVE FROM THE
PACIFIC NORTHWEST INTO THE CENTRAL ROCKIES AND TAIL INTO THE
SOUTHERN ROCKIES FOR THURSDAY...FRIDAY AND SATURDAY INDUCING A LEE
SURFACE TROUGH OF LOW PRESSURE IN EASTERN COLORADO AND NEW MEXICO
WHICH WILL CONTRIBUTE TO SOME BREEZY AFTERNOON DOWN SLOPE WESTERLY WINDS.
THESE WINDS WILL ADD TO THE WARMING (BLAST FURNACE EFFECT) AND
AGGRAVATE AN ALREADY HIGH FIRE DANGER. WINDS AND AND RH MAY COME
CLOSE TO RED FLAG CRITERION IN SOME AREAS.
GETTING KIND OF LATE NOW IN THE MONTH TO BE STUCK IN THIS NO MANS
PATTERN. THE PERSISTENT WEST TO NORTHWEST WINDS BODE BADLY FOR A
MONSOON. BOTH THE GFS AND ECMWF HINT OF A SUBTROPICAL WAVE/STORM
MOVING WESTWARD ACROSS MEXICO SOUTH OF THE BORDERLAND IN THE 240
HOUR TIME FRAME (PERHAPS) SENDING UP SOME MOISTURE INTO OUR AREA
BUT MORE THE ECMWF IS MORE BULLISH FOR ARIZ THAN NEW MEXICO. OUT
IN THE VERY LONG TERM...LOOKS LIKE THE CPC IS COMMITTING TO AN EL
NINO FORECAST WITH BELOW NORMAL TEMPS AND ABOVE NORMAL PRECIPITATION
FORECAST FOR THE BORDERLAND AUG2014-APR2015...WOULD NOT THAT BE NICE
? :)
&&
.AVIATION...VALID 24/0000Z - 25/0000Z
P6SM FEW-SCT100-120 SCT-BKN200-250 WITH ISOLD -TSRA AND WIND GUSTS
TO 40KTS THRU 03Z. AFT 03Z FEW-SCT100-120 WITH VARIABLE WINDS UNDER
10KTS BECOMING W TO SW 10-15G25KTS AFT 18Z. ISOLD -TSRA MAINLY EAST
OF RIO GRANDE AFT 18Z.
&&
.FIRE WEATHER...
A WEAK TROUGH WILL MOVE ACROSS THE REGION THROUGH TONIGHT WHICH WILL
HELP TO FIRE A FEW THUNDERSTORMS...MANY WHICH WILL BE DRY. BESIDES A
FEW MORE STORMS EAST TUESDAY AND WEDNESDAY...GENERALLY HOT AND DRY
CONDITIONS EXPECTED THROUGH THE WEEKEND. HIGH TEMPERATURES OVER THE
LOWLANDS WILL CONTINUALLY BE IN THE 95-105 RANGE WITH A COUPLE DAYS
LATE IN THE WEEK APPROACHING CRITICAL THRESHOLDS. HAINES INDEX WILL
GENERALLY RUN AROUND 4 FAR SOUTH TO 6 FAR NORTH THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 100 77 100 77 / 10 10 10 10 10
SIERRA BLANCA 75 98 72 99 71 / 10 10 10 10 10
LAS CRUCES 73 97 70 99 71 / 10 0 0 0 0
ALAMOGORDO 70 97 66 97 66 / 20 0 0 10 10
CLOUDCROFT 48 75 48 77 49 / 20 20 20 0 0
TRUTH OR CONSEQUENCES 69 96 67 98 67 / 10 0 0 0 0
SILVER CITY 62 92 61 93 62 / 10 0 0 0 0
DEMING 68 98 67 98 67 / 10 0 0 0 0
LORDSBURG 67 97 66 97 67 / 10 0 0 0 0
WEST EL PASO METRO 78 101 76 100 76 / 10 10 10 0 0
DELL CITY 70 99 67 99 67 / 20 10 20 10 10
FORT HANCOCK 76 102 74 102 74 / 10 10 10 10 10
LOMA LINDA 73 95 69 96 69 / 10 10 10 10 10
FABENS 72 101 71 101 71 / 10 10 10 10 10
SANTA TERESA 74 98 72 100 72 / 10 10 10 0 0
WHITE SANDS HQ 72 97 71 99 73 / 10 0 0 0 0
JORNADA RANGE 68 97 67 99 66 / 10 0 0 0 0
HATCH 69 97 67 98 67 / 10 0 0 0 0
COLUMBUS 73 96 69 98 69 / 10 10 10 0 0
OROGRANDE 70 98 66 100 66 / 10 0 0 10 10
MAYHILL 56 84 58 83 58 / 20 20 20 10 10
MESCALERO 53 85 53 85 53 / 20 20 20 10 10
TIMBERON 53 83 53 83 53 / 20 20 20 10 10
WINSTON 58 90 59 89 59 / 10 0 0 0 0
HILLSBORO 69 95 67 95 67 / 10 0 0 0 0
SPACEPORT 68 97 65 99 65 / 10 0 0 0 0
LAKE ROBERTS 56 90 58 90 58 / 10 0 0 0 0
HURLEY 62 93 61 93 62 / 10 0 0 0 0
CLIFF 56 94 56 97 54 / 10 0 0 0 0
MULE CREEK 51 93 52 94 51 / 10 0 0 0 0
FAYWOOD 68 92 67 93 67 / 10 0 0 0 0
ANIMAS 67 99 66 99 67 / 10 10 10 0 0
HACHITA 66 98 62 98 63 / 10 10 10 0 0
ANTELOPE WELLS 67 99 66 100 67 / 10 10 10 0 0
CLOVERDALE 61 94 60 94 61 / 10 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
20/26 NOVLAN / GRZYWACZ
Hazardous weather outlook, Jun 23, 10:20 AM MST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1120 AM MDT MON JUN 23 2014
NMZ401>417-TXZ418>424-241730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1133 AM MDT SUN JUN 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE INTO THE EARLY
EVENING MAINLY SOUTH OF INTERSTATE 10 AND EAST OF AN EL PASO
RUIDOSO LINE. MAIN THREAT FROM STORMS WILL BE DOWNBURST/OUTFLOW
WINDS. GUSTS OF 40 TO 55 MPH ARE POSSIBLE WITH SHORT PERIODS OF
LOCAL DENSE BLOWING DUST...SETTING UP HAZARDOUS DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A GRADUAL AND GENERAL DECREASING THREAT OF ISOLATED THUNDERSTORMS
INTO MIDWEEK MAINLY EAST OF AN EL PASO RUIDOSO LINE. BY THURSDAY AND
INTO THE WEEKEND... DRY HOT DOWNSLOPE WESTERLY WINDS WILL PREVAIL
INTO THE BREEZY RANGE GIVING HOT AND DRY CONDITIONS WITH TEMPERATURES
ABOUT 4 TO 7 DEGREES ABOVE NORMAL. DRY CONDITIONS WILL KEEP FIRE
DANGER ELEVATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NOVLAN
Thunderstorm Wind, Dona Ana
- When
- June 23, 2:49 PM MST
- Where
- Dona Ana County, 0.88 mi NNE of Condron Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.341, -106.392
A peak gust of 58 mph was reported 7 miles east-southeast of the White Sands Main Post.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, June 23, 20142 deaths · 1 event
- Tornado and Hail in Ohio, June 23, 2014$847,000 · EF1 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2014$40,000 · 1.5 in hail · 14 events
- Flooding and Damaging Winds in Pennsylvania, June 23 to 24, 2014$46,000 · 50 kt wind · 4 events
- Damaging Winds in Ohio, June 23, 2014$39,000 · 50 kt wind · 7 events
- Flash Flood and Flooding in Arkansas, June 23 to 27, 2014$30,000 · 1 in hail · 9 events
- Tornadoes and Damaging Wind in Illinois, June 23, 2014$36,000 · EF0 · 3 events
- Damaging Winds in Tennessee, June 23, 2014$24,000 · 50 kt wind · 6 events
- Damaging Wind in Indiana, June 23, 2014$30,000 · 61 kt wind · 1 event
- Damaging Winds in Kentucky, June 23, 2014$20,000 · 50 kt wind · 3 events
- Lightning Strike in Louisiana, June 23, 2014$20,000 · 1 event
- Damaging Winds in Texas, June 23, 2014$14,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528565.